| Model Number |
ANGLED REAMER, DRIVE SHAFT |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
On 02/25/2025, it was reported by a sales representative via sems-06790695 that an ar-9594-10 angled reamer sleeve and an ar-9676 angled reamer drive shaft were cold-welded together.This was discovered during the case with no patient harm.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-9676, angled reamer, drive shaft, batch unknown, was received for investigation.Visual evaluation of the returned device noted that it was stuck inside an ar-9597-10 reamer sleeve, batch 37622051.Functional testing was not performed due to the damage of the devices.The most likely cause for the reported failure can be attributed to misuse due to a force perpendicular to the drive shaft being applied while the device is spinning.This applied force creates an excess of friction and heat that ultimately has the potential to cause the device to cease functioning as intended.Application of this force perpendicular to the drive shaft is not needed for the device to function, nor is it recommended that the user do this during normal clinical use.When used usually, this issue is unlikely to present itself, which suggests that the handling of the device greatly impacts whether or not it will seize.For this reason, the direct cause is considered to be device misuse.